Nevada, 2007Heat in Nevada, July 4 to 6, 2007
July 4 to 6, 2007 · NWS REV · 2 events in 2 counties and zones
Hot weather across western Nevada during the first two weeks of July caused record high temperatures, and record warm minimum temperatures, at many locations.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot weather across western Nevada during the first two weeks of July caused record high temperatures, and record warm minimum temperatures, at many locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jul 4, 1:30 AM PST, 6 hours 30 minutes earlier.
Area forecast discussion, Jul 4, 1:30 AM PST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 AM PDT WED JUL 4 2007
.SHORT TERM...
MAIN STORY CONTINUES TO BE THE VERY HOT CONDITIONS FOR THE REST OF
THE WEEK AS VERY STRONG HIGH PRESSURE TAKES HOLD OF THE WEST COAST.
TEMPERATURES WILL BE RIGHT AROUND RECORD VALUES TODAY WITH NEW
RECORDS POSSIBLE IN SEVERAL WRN NEVADA LOCATIONS INCLUDING RENO.
READINGS OF 105-110 ARE EXPECTED IN ZONES 1 AND 4 TODAY THROUGH
FRIDAY WHICH MEETS HEAT ADVISORY CRITERIA SO WILL CONTINUE WITH THAT
STATEMENT. THE OTHER PROBLEM AREA WILL BE THE RENO-SPARKS METRO AREA
AS HEAT ISLAND EFFECT WILL PREVENT OVERNIGHT TEMPS FROM DROPPING
BELOW 70 DEGREES THURSDAY NIGHT AND POSSIBLY FRIDAY NIGHT. SEE THE
/PNSREV/ FOR MORE INFO ON HEAT ADVISORIES IN WRN NEVADA.
THE NEXT CONCERN WILL BE DRY THUNDERSTORMS AS THE ATMOSPHERE BEGINS
TO DESTABILIZE THURSDAY AND FRIDAY. THURSDAY WILL MAINLY JUST BE THE
SET-UP DAY WITH ONLY A FEW HIGH-BASED STORMS EXPECTED MAINLY OVER
THE CENTRAL AND SRN SIERRA. A WEAK DISTURBANCE FORMS OFF THE CENTRAL
CALIFORNIA COAST FRIDAY WHICH FURTHER INCREASES LAPSE RATES AND ALSO
BRINGS INCREASING PWS INTO THE REGION. THUNDERSTORMS ARE STILL
EXPECTED TO BE DRY THIS DAY AND COVERAGE IS POSSIBLY ENOUGH TO
WARRANT FIRE WEATHER WATCHES. WILL HAVE TO SEE HOW THE CONVECTION
DEVELOPS THURSDAY AND HOW MODELS HANDLE THE MOISTURE/INSTABILITY
BEFORE MAKING DECISIONS BUT THE POTENTIAL IS THERE. THE CLOUD
FORMATION WILL BRING SOME RELIEF FROM THE HEAT WITH A LITTLE LESS
SOLAR HEATING BUT IT WILL ALSO KEEP TEMPERATURES UP AT NIGHT. JORDAN
.LONG TERM...SATURDAY THROUGH TUESDAY...
RIDGE WILL MOVE EAST ALLOWING A TROUGH TO MOVE ONSHORE SATURDAY AND
SUNDAY. RIDGE RETROGRADES BACK TO THE WEST AND REESTABLISHES ITS
POSITION OVER THE GREAT BASIN ON TUESDAY.
THUNDERSTORMS WILL CONTINUE WITH INSTABILITY OVER MUCH OF THE AREA
ON SATURDAY AND SUNDAY. INCREASED THE SLIGHT CHANCE OF
THUNDERSTORMS AREA WIDE AS SOME COOLING ALOFT AND HOT SURFACE
TEMPERATURES PROVIDE MOST OF THE INSTABILITY. THERE MAY BE A WAVE
OR TWO EMBEDDED IN THE VERY WEAK FLOW FOR CONVECTIVE ENHANCEMENT.
GFS CONTINUES TO SUFFER FROM CONVECTIVE FEED BACK...BUT THAT DOES
GIVE SOME CONFIDENCE THUNDERSTORMS WILL OCCUR.
RAISED TEMPERATURES A COUPLE DEGREES ABOVE GUIDANCE ESPECIALLY
MONDAY AND TUESDAY AS THE RIDGE BUILDS BACK OVER THE GREAT BASIN.
HIGHS WILL REMAIN IN THE UPPER 90S TO 105 OVER THE LOWER
VALLEYS...WITH 80S TO LOW 90S FOR THE SIERRA. BRONG
&&
.AVIATION...
VFR CONDITIONS WITH LIGHT WINDS AND HIGH PRESSURE ALOFT. AFTERNOON
AND EVENING THUNDERSTORMS POSSIBLE THURSDAY THROUGH SUNDAY.
COVERAGE WILL START OVER THE SIERRA ON THURSDAY THEN SPREAD EAST
INTO WESTERN NEVADA AS LOW PRESSURE DEVELOPS ALONG THE CALIFORNIA
COAST. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM PDT FRIDAY FOR
NVZ001-004.
HEAT ADVISORY FROM 2 PM THURSDAY TO 7 PM PDT FRIDAY FOR NVZ003.
CA...NONE
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, Jul 4, 2:24 AM PST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
324 AM PDT WED JUL 4 2007
CAZ070>073-NVZ001>005-050000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE...
YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...
GERLACH
324 AM PDT WED JUL 4 2007
...RECORD HIGH TEMPERATURES THROUGH FRIDAY...
RECORD HIGH TEMPERATURES WILL OCCUR IN MANY AREAS THROUGH FRIDAY.
OVERNIGHT LOWS FOR THE WESTERN NEVADA VALLEYS THURSDAY THROUGH
SATURDAY WILL REMAIN IN THE 60S WITH SOME AREAS STRUGGLING TO
DROP BELOW 70 DEGREES. BECAUSE OF THE VERY HOT TEMPERATURES THE
NATIONAL WEATHER SERVICE HAS ISSUED A HEAT ADVISORY FOR PORTIONS OF
WESTERN NEVADA.
THE FOLLOWING TABLE SHOWS THE RECORD HIGH TEMPERATURES FOR TODAY
THROUGH FRIDAY AT VARIOUS LOCATIONS AROUND THE AREA. IN PARENTHESES
ARE THE YEAR OF THEIR OCCURRENCE. THE LATEST FORECAST HIGH
TEMPERATURE FOR EACH SITE IS LISTED BELOW THE RECORD TEMPERATURE.
RECORD AND FORECAST HIGH TEMPERATURES ACROSS WESTERN NEVADA...
WEDNESDAY THURSDAY FRIDAY
JULY 4 JULY 5 JULY 6
RENO 102(1991) 100(1970) 100(1945,2004)
103 105 102
LOVELOCK 105(1973) 104(1991) 102(2005)
105 108 107
FALLON 105(1922) 100(1991) 101(1968)
103 105 105
CARSON CITY 99 (1991) 97 (1970) 95 (2004)
99 102 99
VIRGINIA CITY 90 (2001) 94 (1991) 92 (1989)
91 94 94
GERLACH 108(2001) 101(2001) 99 (1972)
102 104 103
HAWTHORNE 96 (2006) 100(1962) 100(1999)
105 106 106
RECORD AND FORECAST HIGH TEMPERATURES ACROSS THE EASTERN SIERRA...
WEDNESDAY THURSDAY FRIDAY
JULY 4 JULY 5 JULY 6
TRUCKEE 95 (2001) 92 (1991) 91 (1984)
94 97 94
SOUTH LAKE TAHOE 91 (1984) 88 (1991) 86 (1991)
90 93 89
PORTOLA 103(1984) 96 (1991) 94 (1968)
95 100 95
CEDARVILLE 99 (2001) 97 (2001) 96 (1968)
96 102 99
SUSANVILLE 98 (1972) 99 (1981) 102(1984)
96 101 97
BRIDGEPORT 94 (1984) 93 (1991) 94 (1989)
94 96 94
HTTP://WEATHER.GOV/RENO
BRONGHeat, Greater Reno/Carson City/Minden Area
- When
- July 4, 8:00 AM PST to July 6, 11:00 PM PST
- Where
- Greater Reno/Carson City/Minden Area forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
Record warm temperatures occurred across western Nevada with Reno setting a new record high for the date of 106 on the 4th. Reno tied its all-time record high temperature of 108 degrees on July 5th. Carson City set new record high temperatures for two dates with 102 on July 5th and 104 on the 6th.
Heat, Western Nevada Basin and Range
- When
- July 4, 8:00 AM PST to July 6, 11:00 PM PST
- Where
- Western Nevada Basin and Range forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.927, -118.898 (the zone’s center; the record gives no point)
Record warm temperatures occurred in Nevada's Basin and Range in early July. Lovelock recorded daily high temperatures of 100 degrees or greater for eight consecutive days from July 3rd through July 10th. The temperature rose to 108 degrees on the 4th, 112 on the 5th, and 110 on the 6th. It reached 109 degrees on the 10th. New record highs were set from July 4th through the 10th. The 112 degrees which occurred on the 5th set a new all-time record high for Lovelock.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 4 to 6, 20071 death · $1.3 million · 20 events
- Marine Strong Wind in North Atlantic Coastal Waters, July 4, 20071 death · 7 injured · 1 event
- Excessive Heat in California, July 4 to 5, 20071 death · 1 injured · 4 events
- Rip Current in North Carolina, July 4, 20071 death · 1 event
- Lightning Strikes in Florida, July 4, 2007$925,000 · 2 events
- Hail and Damaging Winds in North Dakota, July 4, 2007$515,000 · 1.5 in hail · 4 events
- Flash Flooding in Pennsylvania, July 4 to 5, 2007$500,000 · 2 events
- Flash Flooding in Texas, July 4, 2007$50,000 · 9 events
- Flash Flooding in Illinois, July 4, 2007$51,000 · 3 events
- Flash Flooding and Flood in Kansas, July 4 to 5, 2007$35,000 · 1.25 in hail · 7 events
- Damaging Wind in Illinois, July 4, 2007$40,000 · 60 kt wind · 1 event
- Damaging Winds in Kentucky, July 4, 2007$30,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40917, 40918.